MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71005
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a nalu spinal cord stimulator system on (b)(6) 2022 to treat lower bac pain.The implantable pulse generator (ipg) was placed in the lower back area with the leads in the vicinity of t8-t10.In (b)(6) 2023 the patient reported some skin irritation from the external adhesive clips and switched to a silicone style adhesive clip to reduce skin reaction.The skin irritation was alleviated and no further issues were reported after changing adhesive type until (b)(6) 2025.On (b)(6) 2025 the patient contacted a nalu representative and provided a picture of skin breakdown with what appeared to be an open wound.The patient was instructed to follow up with the physician.Physician noted that the wound was over top of the location where the ipg was implanted, however not at any incision sites and appeared superficial and not affecting the ipg.Due to the proximity of the wound to the location of the ipg, the physician elected to explant the nalu system.Swabs were taken at the time of explant and sent for lab cultures however the results of the culture are unknown at the time of reporting.
 
Additional Manufacturer Narrative
There were no signs of infection until more than 2 years after the nalu device was implanted, indicating that the implanted components are not likely to be the source or cause of the infection.The patient has been observed by nalu representatives to have a history of skin irritation and poor personal hygiene.The location of the wound corresponds with the location where the nalu adhesive clips would have been placed.It is likely that the patient behavior with regards to cleaning and hygiene at the clip location contributed to skin breakdown.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key21923319
Report Number3015425075-2025-00156
Device Sequence Number19889187
Product Code GZB
UDI-Device Identifier00812537036137
UDI-Public(01)00812537036137(11)220525(17)250525
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/25/2025
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown